Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 38, NWS Charleston, SC

April 1, 2008Beaufort County, Jasper County, South Carolina; Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 1, 2008, 3:45 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2008, 3:45 PM EDT (19:45 UTC)
Expired
Apr 1, 2008, 4:15 PM EDT
In force
30 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 36 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1190 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 011946
SVRCHS
GAC051-SCC013-053-012015-
/O.NEW.KCHS.SV.W.0038.080401T1945Z-080401T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT TUE APR 1 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 415 PM EDT

* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM HARDEEVILLE TO GARDEN CITY...OR
  ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF RIDGELAND TO 7 MILES
  NORTHWEST OF SAVANNAH...MOVING EAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  HARDEEVILLE...GARDEN CITY...
  JASPER...LEVY...
  PRITCHARDVILLE...
  BLUFFTON...

ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3241 8104 3243 8083 3242 8083 3242 8081
      3243 8080 3244 8075 3208 8093 3208 8122
TIME...MOT...LOC 1945Z 251DEG 19KT 3235 8103 3211 8116

$$
2 follow-up statements
000 
WWUS52 KCHS 011959
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT TUE APR 1 2008

GAC051-012009-
/O.CAN.KCHS.SV.W.0038.000000T0000Z-080401T2015Z/
CHATHAM GA-
359 PM EDT TUE APR 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHATHAM COUNTY
HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3212 8112 3240 8098 3243 8083 3242 8083
      3242 8081 3243 8080 3244 8075 3208 8093
TIME...MOT...LOC 1959Z 251DEG 19KT 3237 8092 3213 8108

$$

SCC013-053-012015-
/O.CON.KCHS.SV.W.0038.000000T0000Z-080401T2015Z/
BEAUFORT SC-JASPER SC-
359 PM EDT TUE APR 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN JASPER AND SOUTHWESTERN BEAUFORT COUNTIES...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM JASPER TO 6 MILES SOUTH OF
LIMEHOUSE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF RIDGELAND
TO SAVANNAH...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...JASPER AND PRITCHARDVILLE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3212 8112 3240 8098 3243 8083 3242 8083
      3242 8081 3243 8080 3244 8075 3208 8093
TIME...MOT...LOC 1959Z 251DEG 19KT 3237 8092 3213 8108

$$
000 
WWUS52 KCHS 012012
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT TUE APR 1 2008

SCC013-053-012022-
/O.EXP.KCHS.SV.W.0038.000000T0000Z-080401T2015Z/
BEAUFORT SC-JASPER SC-
412 PM EDT TUE APR 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER AND
SOUTHWESTERN BEAUFORT COUNTIES WILL EXPIRE AT 415 PM EDT...

AT 412 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS TO 35 MPH AND PEA SIZE 
HAIL IS STILL POSSIBLE WITH THESE STORMS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3212 8112 3240 8098 3243 8083 3242 8083
      3242 8081 3243 8080 3244 8075 3208 8093
TIME...MOT...LOC 2012Z 251DEG 19KT 3239 8084 3215 8100

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 1:42 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 1, 1:42 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT TUE APR 1 2008

.SYNOPSIS...
ATLC HIGH PRES WILL EXTEND W ACROSS SRN GA THIS AFTERNOON AND
TONIGHT...THEN WILL GIVE WAY TO A BACKDOOR COLD FRONT DURING
WEDNESDAY. A HIGH PRES WEDGE DEVELOPS IN WAKE OF THE FRONT INTO
THURSDAY AS A COASTAL TROUGH DEVELOPS OVER THE NEARBY ATLC. HIGH
PRES WILL THE ATLC WILL EXTEND ACROSS FL AND SRN GA FRIDAY AND
GIVE WAY TO A COLD FRONT SATURDAY. HIGH PRES WILL RETURN SUNDAY
AND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY TUESDAY AFTERNOON...SHOWERS WERE EXPANDING IN COVERAGE
ACROSS THE FORECAST AREA...DUE IN PART TO A SURFACE OUTFLOW
BOUNDARY/UPPER TROUGH AXIS ADVANCING INTO THE FORECAST AREA FROM
THE WEST...AND IN PART DUE TO DEVELOPING SEA BREEZE CONVERGENCE.

THE ONGOING FORECAST...FEATURING POPS GRADUATED FROM LIKELY FAR
INLAND TO SLIGHT CHANCE FAR E/SE APPEARS ON TRACK FOR THIS
AFTERNOON. MEANWHILE...LOW LEVEL CONVERGENCE PROVIDED BY REMNANT
OUTFLOW BOUNDARIES AND THE RESULTANT SEA BREEZE WITHIN AN
ENVIRONMENT FEATURING SBCAPES 1000-2000 J/KG PER THE EARLY
AFTERNOON SPC MESOANALYSIS WILL SUPPORT ISOLATED TO SCATTERED
THUNDERSTORMS THIS AFTERNOON/EVENING. BECAUSE MODIFIED CHS/JAX
RAOBS YIELD WET BULB ZERO HEIGHTS 10-10.5 KFT...DOWNDRAFT CAPES
600-700 J/KG...SURFACE-700 MB DELTA THETA-E AROUND 20C AND WIND
INDEX VALUES AROUND 60 MPH...ISOLATED STRONG/SEVERE THUNDERSTORMS
CANNOT BE RULED OUT...ESPECIALLY WHERE THUNDERSTORMS INTERACT WITH
MESOSCALE/OUTFLOW BOUNDARIES. HOWEVER...SYNOPTIC FORCING WILL
REMAIN WEAK...LIMITED TO A BRIEF PERIOD OF MARGINAL 300-200 MB
DIVERGENCE...AS THE MAIN SHORTWAVE LIFTS WELL NORTH OF THE REGION.
ALSO...0-6 KM BULK SHEAR WILL REMAIN BELOW 30 KNOTS UNTIL AFTER
THE TIME OF PEAK HEATING...SUGGESTING A LIMITED POTENTIAL FOR
THUNDERSTORM ORGANIZATION. FURTHER...SHOWALTER INDICES REMAINING
AT OR JUST ABOVE 0 AND 0-3 KM CAPES REMAINING BELOW 100 J/KG
SUGGEST THAT DEEP/MOIST UPDRAFTS MAY STRUGGLE TO
PERSIST...LIMITING THE SEVERE POTENTIAL. THUS...THE ONGOING
MENTION OF ISOLATED STRONG THUNDERSTORMS WITHIN THE HAZARDOUS
WEATHER OUTLOOK APPEARS REASONABLE AND WILL ONLY REQUIRE MINOR
ADJUSTMENTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
CONVECTION LOOKS TO BE MAINLY DIURNALLY DRIVEN AND WITH NVA IN WAKE
OF SHORT WAVE...CONVECTION WILL TAPER OFF THIS EVENING. FOG WILL
REDEVELOP GIVEN THE MOIST GROUND...WHILE TEMPS WILL GENERALLY DROP
NO LOWER 60 WITH SWLY SYNOPTIC FLOW PERSISTING AHEAD OF THE COLD
FRONT. THAT FRONT WILL DROP INTO THE AREA FROM THE N ON
WEDNESDAY...LOOKING TO REACH THE NRN CWFA DURING THE LATE
MORNING/EARLY AFTN...TO CENTRAL AREAS DURING MID/LATE AFTN AND TO
NEAR THE ALTAMAHA BY 00Z THURSDAY. MOISTURE POOLING AHEAD OF THE
FRONT WILL ALLOW FOR CHANCE POPS ALL AREAS...WITH HIGHEST
PROBABILITIES ACROSS INTERIOR SE GA WHERE BEST HEATING WILL OCCUR.
WITH SOME INSTABILITY AND POSSIBLE INTERACTION OF THE SEA BREEZE
WITH THE FRONT THERE WILL BE A SLIGHT CHANCE OF TSTMS FROM ABOUT
KNBC TO KJYL AND AREAS ON SOUTH.

GOOD COMPRESSIONAL HEATING AHEAD OF THE FRONT WILL ALLOW FOR SRN
AREAS TO CLIMB TO 80 OR BETTER. NRN SECTIONS WILL SEE HIGHS IN THE
LOWER-MID 70S EARLIER IN THE DAY...WITH FALLING TEMPS DURING THE MID
AND LATE AFTN IN WAKE OF THE FRONT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
COLD FRONT WILL SHIFT S OF THE FORECAST AREA WEDNESDAY NIGHT WITH
YET ANOTHER HIGH PRES WEDGE TO DEVELOP INTO THURSDAY. ISENTROPIC
LIFT AND CONSIDERABLE MOISTURE IN WAKE OF THE FRONT WILL PRODUCE A
CHANCE OF RAIN...DRIZZLE AND FOG IN THE WEDGE PATTERN ALONG WITH
SIGNIFICANTLY COOLER TEMPS. AS IS OFTEN THE CASE WITH WEDGE EVENTS
THE TEMP FORECAST WILL BE EXTREMELY DIFFICULT AND WILL UNDERCUT MOS
GUIDANCE A FEW DEGREES WEDNESDAY NIGHT. NOT SURE HOW QUICKLY THE
WEDGE ERODES THURSDAY/THURSDAY NIGHT...SO RELUCTANT TO MAKE MANY
CHANGES TO TEMPS FROM PREVIOUS FORECAST..

BY FRIDAY...THE AREA WILL BE ALONG THE W AND NW PERIPHERY OF THE
ATLC RIDGE...SO IMPROVING CONDITIONS AND WARMER WEATHER WILL
DEVELOP. THIS WILL GIVE WAY TO THE NEXT COLD FRONT /THIS TIME FROM A
MORE TYPICAL DIRECTION...FROM THE W AND NW/ ON SATURDAY. HIGH PRES
AND COOLER WEATHER MOVES IN EARLY NEXT WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
TUESDAY AFTERNOON/EARLY EVENING...SHOWERS/THUNDERSTORMS MAY IMPACT
BOTH TERMINALS. EXPECT AMENDMANTS AS NEAR TERM CONVECTIVE TRENDS
BECOME EVIDENT. TONIGHT...VFR CONDITIONS WILL DETERIORATE TO
IFR/LIFR CEILINGS/VISIBILITIES WITHIN A MOIST/LIGHT WIND REGIME
AHEAD OF AN APPROACHING COLD FRONT. CONDITIONS SHOULD THEN IMPROVE
SOMEWHAT WEDNESDAY MORNING...WITH A PERIOD OF VFR CONDITIONS
POSSIBLE BEFORE A BACKDOOR COLD FRONT PUSHES THROUGH THE
TERMINALS. TIMING OF THIS FRONT...WHICH WILL PRODUCE AT LEAST
SCATTERED SHOWERS/THUNDERSTORMS AND AREAS OF MVFR
CEILINGS...REMAINS UNCERTAIN. THE 18Z FORECAST PACKAGE DELAYS
FROPA UNTIL AFTER 18Z WEDNESDAY...BUT AN EARLIER FROPA AS
SUGGESTED BY 12Z GFS GUIDANCE WILL SHIFT WINDS QUICKLY TO THE NE
AND MAY PROLONG THE PERIOD OF SUB-VFR CONDITIONS.

EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CONDITIONS
MAY PERSIST THROUGH THURSDAY AS A WEDGE OF HIGH PRESSURE BUILDS
OVER THE REGION. VFR CONDITIONS EXPECTED ON FRIDAY...THEN MVFR OR
LOWER CONDITIONS POSSIBLE AGAIN SATURDAY WITH THE APPROACH AND
PASSAGE OF A STRONG COLD FRONT.

&&

.MARINE...
EARLY TUESDAY AFTERNOON...SEAS WERE DOMINATED BY AN 8-10 SECOND
PERIOD SWELL FROM THE EAST...RANGING FROM 6 FT AT GRAYS REEF AND
TOWER R2 TO 8 FT AT BUOY 41004. SOUTHERLY WINDS WILL INCREASE AS
THE GRADIENT TIGHTENS THIS AFTERNOON INTO TONIGHT...AHEAD OF AN
APPROACHING COLD FRONT...AND ONGOING SCAS WILL CONTINUE WITHOUT
CHANGE.

WEDNESDAY THROUGH SATURDAY...THE WEAKENING COLD FRONT IS EXPECTED TO
PUSH S INTO THE SC WATERS BY WED AFTN...THEN INTO THE GA WATERS IN
THE EARLY EVE. ANOTHER INLAND HIGH PRESSURE/OFFSHORE COASTAL TROUGH
SETUP IS EXPECTED TO DEVELOP WED NIGHT/THU...THEN BREAK DOWN EARLY
FRI AS STRONG SLY FLOW DEVELOPS AHEAD OF ANOTHER STORM SYSTEM
HEADING TOWARD THE OH VLY. MAY SEE BRIEF SCA WINDS LATE WED INTO
EARLY THU ACROSS THE SC WATERS AS THE PRESSURE GRADIENT
PINCHES...ESPECIALLY THE NRN SC WATERS AS WELL AS CHS HARBOR.
ALSO...A BRIEF SCA MAY BE NEEDED FOR THE SRN SC WATERS IF 6 FT SEAS
MAKE IT DOWN INTO THAT ZONE DURING THIS PERIOD. OTHERWISE...ONGOING
SMALL CRAFT ADVISORIES FOR THE NRN SC WATERS SHOULD END LATE
THU...BUT CONTINUE UNTIL FURTHER NOTICE FOR THE OUTER GA WATERS DUE
TO SEAS REMAINING AT LEAST 6 FT IN THESE WATERS.

RIP CURRENTS...THE COMBINATION OF 3 TO 4 FOOT SWELLS WITH PERIODS
8-10 SECONDS WILL IMPACT THAT BEACHES TODAY. THAT ALONG WITH SE-S
WINDS AS HIGH AS 15 OR 20 MPH WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS TODAY. HOWEVER...THERE ARE SOME 5 FOOT SWELLS OVER
THE NEARBY ATLC AND SHOULD SWELL HEIGHT REACH A SOLID 4 FEET OR
HIGHER AND/OR WINDS INCREASE MORE THAN NOW ANTICIPATED WITH THE
SEA BREEZE THAN WE MIGHT BE LOOKING AT A HIGH RISK. WE WILL
CONTINUE TO VERY CLOSELY MONITOR THE SITUATION AT THE BEACHES
TODAY.

THE ELEVATED RISK OF RIP CURRENTS WILL CONTINUE AGAIN WEDNESDAY AND
THURSDAY WITH SMALL SWELLS AND CONTINUED ONSHORE FLOW.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR AMZ352-354.
     SMALL CRAFT ADVISORY UNTIL 9 PM EDT SATURDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THURSDAY FOR AMZ350.

&&
Hazardous weather outlook, Apr 1, 11:35 AM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1135 AM EDT TUE APR 1 2008

GAZ117-119-139-141-SCZ048>051-021030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1135 AM EDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

RIP CURRENTS...MODERATE ONSHORE WINDS AND A 3 TO 4 FOOT SWELL WILL
RESULT IN A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

STRONG THUNDERSTORMS...THE COMBINATION OF A WARM AND HUMID
AIRMASS...A DISTURBANCE IN THE UPPER ATMOSPHERE AND THE
SEA BREEZE BOUNDARY WILL SUPPORT ISOLATED THUNDERSTORMS THIS
AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD BRIEFLY BECOME
STRONG...PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING...WIND
GUSTS TO 50 MPH AND PEA TO DIME SIZED HAIL...ESPECIALLY UNTIL 9 PM
AWAY FROM THE IMMEDIATE COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RIP CURRENTS...AN ENHANCED RISK OF RIP CURRENTS WILL CONTINUE
WEDNESDAY AND THURSDAY WITH CONTINUED SWELL ACTIVITY AND ONSHORE
WINDS IN WAKE OF THE NEXT COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY REPORTS OF STRONG THUNDERSTORM
WINDS...HAIL AND RIP CURRENTS TODAY.

SCZ045-021030-
BERKELEY-
1135 AM EDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...THE COMBINATION OF A WARM AND HUMID
AIRMASS...A DISTURBANCE IN THE UPPER ATMOSPHERE AND THE
INTERACTION OF VARIOUS BOUNDARIES WILL SUPPORT ISOLATED TO SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY
BRIEFLY BECOME STRONG WITH DANGEROUS CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 50 MPH AND PEA TO DIME SIZED
HAIL...ESPECIALLY UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LAKE WINDS...NORTHEAST WINDS WILL INCREASE ACROSS LAKE MOULTRIE IN
WAKE OF A COLD FRONT LATER WEDNESDAY INTO THURSDAY. AS A
RESULT...A LAKE WIND ADVISORY MAY BE REQUIRED DURING THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY ANY REPORTS OF STRONG THUNDERSTORM WINDS
AND HAIL TODAY.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-021030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
1135 AM EDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...THE COMBINATION OF A WARM AND HUMID
AIRMASS...A DISTURBANCE IN THE UPPER ATMOSPHERE AND THE
INTERACTION OF VARIOUS BOUNDARIES WILL SUPPORT ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW
THUNDERSTORMS MAY BRIEFLY BECOME STRONG WITH DANGEROUS CLOUD TO
GROUND LIGHTNING...WIND GUSTS TO 50 MPH AND PEA TO DIME SIZED
HAIL...ESPECIALLY UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY ANY REPORTS OF STRONG THUNDERSTORM
WINDS AND HAIL TODAY.

AMZ330-350-352-354-374-021030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1135 AM EDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 1, 3:16 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT TUE APR 1 2008

SCZ045-011945-
BERKELEY-
316 PM EDT TUE APR 1 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 345 PM
EDT...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR SIMPSON
CROSSING...OR ABOUT OVER MONCKS CORNER...MOVING EAST AT 30 MPH.

AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...JAMESTOWN...MONCKS
CORNER AND PINOPOLIS WILL BE IMPACTED THROUGH 345 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 1, 3:33 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT TUE APR 1 2008

GAZ118-SCZ047-051-012000-
COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
333 PM EDT TUE APR 1 2008

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY AND JASPER COUNTY
THROUGH 400 PM EDT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS UP TO 35 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MORGAN TO MEINHARD...OR ALONG A LINE EXTENDING FROM
10 MILES SOUTHWEST OF RIDGELAND TO 12 MILES NORTHWEST OF
SAVANNAH...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND HARDEEVILLE...JASPER...OLD HOUSE...PURYSBURGH...
SWITZERLAND...MEINHARD...MONTEITH...POOLER...PORT WENTWORTH AND
SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 400 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:57 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester48 min
Apr 1, 5:15 PM EDTSpecial Marine WarningCHS60 min
Apr 1, 5:31 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham44 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.